# SDR CA151102010

- Difficulty date: October 28, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 12,393 hours
- Engine: Pwc PW150A
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: 9
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORT:  WHEN CLIMBING THROUGH 16,000 FEET WE HEARD A LOUD THUMP ON THE FRONT OF THE AIRCRAFT WITH WHAT INITIALLY APPEARED TO BE ST. ELMOÏ¿½S FIRE ON THE CO-PILOTS WINDSCREEN. IT BECAME EVIDENT THAT THE CO-PILOT`S SIDE WINDSCREEN HAD SHATTERED AND IT WAS THE WINDSHIELD HEAT WAS ARCHING CAUSING THE SPARKS ON THE WINDSCREEN. WE LEVELED OFF AT 17,000 AND KEPT THE SPEED BELOW 210 KIAS. THE WINDSHIELD HEAT WAS TURNED OFF, THE QRH ACTIONS FOR CRACKED WINDSHIELD WERE PERFORMED AND DESCENT WAS INITIATED. ATC WAS NOTIFIED, THE CABIN CREW WAS INFORMED AND DISPATCH WAS INFORMED VIA A RADIO CALL. DISPATCH UNDER ADVISEMENT FROM MAINTENANCE ASKED US TO RETURN TO TORONTO CITY AIRPORT. THE PASSENGERS WERE ADVISED OF THE SITUATION THROUGH A SCRIPTED ANNOUNCEMENT. NO EMERGENCY OR MAYDAY WAS DECLARED AS EVERYTHING WAS FINE EXCEPT FOR THE OUTER WINDSHIELD PANE. WE RETURNED TO THE AIRPORT WITH OUT FURTHER INCIDENT AND ATTEMPTED TO OPERATE THE FLIGHT AGAIN ON A DIFFERENT AIRCRAFT. WE SUSPECT A BIRD STRIKE WAS THE CAUSE OF THE INCIDENT, WHICH SEEMS STRANGE GIVEN THE ALTITUDE THAT IT OCCURRED. HOWEVER, DURING THE DESCENT THROUGH THE CLOUDS THE LIGHTING WAS SUCH THAT WE COULD SEE WHAT APPEARED TO BE REMAINS OF A BIRD ON THE WINDSHIELD.
